What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 31, 4:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 31, 4:34 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
534 PM CDT Mon Jul 31 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Wednesday night)
Issued at 233 PM CDT Mon Jul 31 2023
A large ridge aloft is across the northwestern gulf, central
plains, and into the Rockies. The local area is under the eastern
flank of the ridge, and a disturbance is dropping south through
northern and central LA.
With the sky high temperatures and the slight weakness aloft,
isolated to perhaps scattered showers and storms may occur this
afternoon into just after sunset. Some storms may be strong with
gusty winds.
Actual temperatures have increased from yesterday with most
locations around 100F. Just enough mixing has kept apparent temps
down to just slightly higher than the actual temp, however spotty
excessive heat warning criteria is being met. (HI of greater than
113F or temp of greater than 105F).
Tomorrow is expected to be similar, however slightly less mixing
is anticipated. The heat adv has been upgraded to an excessive
heat warning. Not much change will occur into Wednesday with an
excessive heat watch posted.
&&
.LONG TERM...
(Thursday through next Sunday)
Issued at 233 PM CDT Mon Jul 31 2023
Excessive heat continues into the long term as the upper level
ridging continues to build and extend further East into our area
towards the beginning of the long term. The strengthened ridge will
keep our high temperature values hovering near or just breaking into
the lower triple digits. However, the center of this upper level
ridge will generally meander back over to the west, allowing for
an increase in afternoon precipitation chances. The POP values
are still with some uncertainty at the end of the long term period
and likely won't act as a good mitigating factor to the heat.
Are we out of the woods yet for our heat index? Sadly, very likely
not. With the presence of a south to southwestern flow pattern at
the surface, moisture advection will allow the continuation of a
raised afternoon heat index values of 105-110, or possibly
slightly higher in some areas.
Lagrange/78
&&
.AVIATION...
(00Z TAFS)
Scattered SHRA/TSRA will continue through the early evening hours,
affecting BPT/LCH/LFT/ARA. LFT just recently had a wind gust to 46
kts. Outside the TSRA, winds expected to be light and variable
later this evening and overnight.
&&
.MARINE...
Issued at 413 AM CDT Mon Jul 31 2023
Surface high pressure remaining anchored over the northern Gulf
of Mexico will maintain a light to occasionally moderate mostly
onshore flow, along with very low seas, through the coming week.
Isolated showers and thunderstorms may develop and meander over
coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 103 77 103 / 20 20 0 20
LCH 79 100 79 98 / 10 20 10 30
LFT 79 103 80 100 / 10 30 10 30
BPT 78 103 78 101 / 10 10 0 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-044-045-
055-073-074-141>143-152>154-241>243-252>254.
Excessive Heat Warning from 10 AM to 7 PM CDT Tuesday for
LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
252>254.
Excessive Heat Watch from Wednesday morning through Wednesday
evening for LAZ027>033-044-045-055-073-074-141>143-152>154-
241>243-252>254.
TX...Heat Advisory until 7 PM CDT this evening for TXZ201-261-262-515-
516-615-616.
Excessive Heat Warning from 10 AM to 7 PM CDT Tuesday for TXZ180-
201-259>262-515-516-615-616.
Excessive Heat Watch from Wednesday morning through Wednesday
evening for TXZ180-201-259>262-515-516-615-616.
Excessive Heat Warning until 7 PM CDT this evening for TXZ180-
259-260.
GM...None.
&&
SHORT TERM...05
LONG TERM....78
AVIATION...08Hazardous weather outlook, Jul 31, 1:31 PM CST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
231 PM CDT Mon Jul 31 2023
LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ201-261-262-515-516-615-616-011945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Hardin-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
231 PM CDT Mon Jul 31 2023
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Max temperatures between 105 and 108 degrees combined with dewpoints
in the upper 60s or lower 70s will lead to heat index values peaking
between 110 and 115 degrees across the area this afternoon.
A few showers or thunderstorms are possible, with a Marginal Risk
(level 1 of 5) for severe weather. The main threat will be damaging
wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Excessive Heat Watch.
Our heat wave will continue over the region through the coming work
week with heat index values ranging from 105 to 115 degrees each
afternoon...expect additional heat advisories.
Isolated to scattered thunderstorms will develop each day next week.
No severe weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
TXZ180-259-260-011945-
Tyler-Northern Jasper-Northern Newton-
231 PM CDT Mon Jul 31 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Max temperatures between 105 and 108 degrees combined with dewpoints
in the upper 60s or lower 70s will lead to heat index values peaking
between 110 and 115 degrees across the area this afternoon.
A few showers or thunderstorms are possible, with a Marginal Risk
(level 1 of 5) for severe weather. The main threat will be damaging
wind gusts.
It is strongly advised to stay alert to the forecast for potential
upgrades to an Excessive Heat Warning across the rest of the area
today!
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Excessive Heat Watch.
Our heat wave will continue over the region through the coming work
week with heat index values ranging from 105 to 115 degrees each
afternoon...expect additional heat advisories.
Isolated to scattered thunderstorms will develop each day next week.
No severe weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-436-450-452-455-470-472-475-011945-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
231 PM CDT Mon Jul 31 2023
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
Isolated showers and thunderstorms will be possible. No severe
weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated to scattered thunderstorms will develop each day next week.
No severe weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 31, 5:12 PM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
612 PM CDT Mon Jul 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Gst 3 E Lake Charles 30.22N 93.15W
07/31/2023 M46 MPH Calcasieu LA AWOS
AWOS station KCWF Chenault Lk Chas.
&&Special weather statement, Jul 31, 5:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
613 PM CDT Mon Jul 31 2023
LAZ252-312345-
Lower Vermilion LA-
613 PM CDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of southeastern
Vermilion Parish through 645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm over
Intracoastal City, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Intracoastal City, Forked Island, and Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 9239 2991 9223 2978 9204 2972 9214
2972 9215 2974 9214 2974 9213 2976 9213
2977 9215 2975 9215 2976 9217 2974 9217
2975 9221 2970 9217 2970 9210 2967 9213
2963 9212 2958 9215
TIME...MOT...LOC 2313Z 039DEG 6KT 2979 9216
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
14Local storm report, Jul 31, 5:26 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
626 PM CDT Mon Jul 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Tstm Wnd Gst 6 S Lake Charles 30.12N 93.22W
07/31/2023 M45 MPH Calcasieu LA ASOS
ASOS station KLCH Lake Charles.
&&Special weather statement, Jul 31, 5:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
630 PM CDT Mon Jul 31 2023
LAZ141-241-312345-
Southern Calcasieu LA-Northern Calcasieu LA-
630 PM CDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of east central
Calcasieu Parish through 645 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gillis, or near Moss Bluff, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Westlake, Moss Bluff, and Lebleu Settlement.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 27 and 39.
Interstate 210 between mile markers 8 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 9322 3030 9306 3016 9310 3023 9329
TIME...MOT...LOC 2330Z 039DEG 6KT 3034 9314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
14Special weather statement, Jul 31, 5:45 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
645 PM CDT Mon Jul 31 2023
LAZ141-241-010015-
Southern Calcasieu LA-Northern Calcasieu LA-
645 PM CDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of east central
Calcasieu Parish through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moss Bluff. The strong thunderstorm is nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Westlake, Moss Bluff, and Lebleu Settlement.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 26 and 39.
Interstate 210 near mile marker 1, and between mile markers 6 and
12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 9322 3030 9305 3015 9310 3022 9330
TIME...MOT...LOC 2343Z 031DEG 1KT 3033 9315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
14Special weather statement, Jul 31, 5:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
657 PM CDT Mon Jul 31 2023
TXZ259>262-010030-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-
657 PM CDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of southwestern Newton
and east central Jasper Counties through 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Call, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kirbyville, Call, Wrights Settlement, Old Salem, and Trout Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3068 9388 3057 9373 3056 9373 3037 9383
3053 9407 3054 9407
TIME...MOT...LOC 2357Z 039DEG 5KT 3057 9386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
14